Alert archive / California / Frost Advisories in 2014
Frost Advisory 15, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 28, 2014, 1:37 AM PDT. It took effect at Apr 28, 2014, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 1:37 AM PDT (08:37 UTC)
- In effect from
- Apr 28, 2014, 2:00 AM PDT
- Expired
- Apr 28, 2014, 7:45 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
055 WWUS76 KEKA 280837 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 137 AM PDT MON APR 28 2014 CAZ004-281500- /O.NEW.KEKA.FR.Y.0015.140428T0900Z-140428T1500Z/ UPPER TRINITY RIVER- 137 AM PDT MON APR 28 2014 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...HAYFORK...WEAVERVILLE AND THE SURROUNDING AREAS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
1 follow-up statement
807 WWUS76 KEKA 281445 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 745 AM PDT MON APR 28 2014 CAZ004-281545- /O.CAN.KEKA.FR.Y.0015.000000T0000Z-140428T1500Z/ UPPER TRINITY RIVER- 745 AM PDT MON APR 28 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 27, 3:34 PM PDT, 10 hours 3 minutes earlier.
Area forecast discussion, Apr 27, 3:34 PM PDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 334 PM PDT SUN APR 27 2014 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE AREA ON MONDAY BRINGING A WARMING AND DRYING TREND THROUGH MID WEEK. && .DISCUSSION...UPSLOPE FLOW AND WEAK INSTABILITY HAS BEEN PRODUCING ISOLATED LIGHT SHOWERS OVER THE HIGHER TERRAIN AND MOUNTAINS THIS AFTERNOON. THIS ACTIVITY SHOULD WIND DOWN AFTER PEAK HEATING. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA LATER THIS EVENING BRINGING SOME DRYING TO THE INTERIOR VALLEYS. PATCHY FROST WILL BE POSSIBLE IN SOME SPOTS THAT DO NOT CLOUD OVER TONIGHT. MID AND HIGH CLOUD COVER WITH A DEVELOPING WARM FRONT WILL SPREAD OVER THE AREA LATER TONIGHT AND HINDER THE LONG-WAVE COOLING AS WELL. THIS SHOULD KEEP TEMPS FROM BOTTOMING OUT BELOW 36F. A WARM FRONT WILL APPROACH ON MONDAY BRINGING CONSIDERABLE HIGH AND MID CLOUDS BUT LITTLE IF ANY PRECIP TO THE AREA . A FEW SPRINKLES OR LIGHT SHOWERS ARE NOT COMPLETELY OUT OF THE QUESTION MAINLY IN DEL NORTE COUNTY BY MID MORNING MONDAY. THE WARM FRONT AND CLOUDS WILL LIFT OUT TO THE NORTH MONDAY NIGHT AS THE RIDGE ALOFT BUILDS. THIS WILL LEAVE MOST OF THE FORECAST AREA UNDER MOSTLY CLEAR SKIES. SOME COASTAL LOW CLOUDS MAY FORM MONDAY NIGHT AS THE AIR ALOFT WARMS AND SLIGHT NORTH FLOW DEVELOPS OVER THE COASTAL WATERS HOWEVER. OFFSHORE FLOW SHOULD DEVELOP BY EARLY TUE MORNING AND LIMIT THE COVERAGE AND DURATION. TEMPERATURES WILL WARM UP ON MONDAY ACROSS THE INTERIOR AND THEN JUMP ANOTHER 10 TO 15 DEGREES ON TUE AS 850MB TEMPS INCREASE TO 15-18C. THIS WARMING ALONG WITH INCREASING OFFSHORE FLOW WILL LIKELY PRODUCE TEMPERATURES IN THE 80S AND PERHAPS A FEW LOWER 90S. THE WARMEST DAYS STILL LOOK TO BE ON WED AND THU. MODELS CONTINUE TO BE IN GOOD AGREEMENT ON WED AND THU SHOWING A STRONG RIDGE ALOFT HOLDING OVER NORCAL. MAX TEMPERATURES SHOULD BE THE WARMEST ON THESE DAYS...WITH READINGS 15 TO 20F ABOVE NORMAL IN THE INTERIOR. COASTAL AREAS SHOULD SEE A WARM UP AS WELL THOUGH THE MAGNITUDE IS STILL SKETCHY. MODEL CONSENSUS REALLY FALLS APART ON FRI AND SAT. ALL AGREE TO SOME DEGREE THAT THE RIDGE WILL WEAKEN AND SHIFT EAST RESULTING IN COOLING AND BETTER CHANCES FOR COASTAL LOW CLOUDS AND FOG NEXT WEEKEND. THE GEM WAS THE MOST EXTREME WITH SHOWING A CLOSED LOW DEVELOPING RIGHT OFFSHORE NEXT SUNDAY WHILE THE GFS AND ECWMF WERE NOT AS DRAMATIC AND ABRUPT WITH BREAKING DOWN THE RIDGE. THUS WILL CONTINUE TO FAVOR A DRIER SCENARIO AND GO WITH THE SLOWER GFS AND ECMWF...KEEPING PRECIP CHANCES MINIMAL ON SATURDAY AND SUNDAY. && .AVIATION...VFR CONDITIONS PREVAIL ACROSS NW CA THIS AFTERNOON WITH SAT/RADAR IMAGERY SHOWING ISOLD WEAK SHRA OVER THE WATERS AND INTERIOR. MVFR CONDITIONS ARE POSSIBLE IN AND AROUND ANY SHOWERS BUT VFR WILL PREVAIL INTO THE EVENING. FCST BECOMES TRICKY THIS EVENING AS MODELS SHOW ONSHORE FLOW CONTINUING THROUGH 03-06Z BEFORE SHIFTING OFFSHORE OVERNIGHT. EXPECT PATCHY IFR CONDITIONS FOR A FEW HOURS LATE THIS EVENING BEFORE BECMG VFR OVERNIGHT AS ELY FLOW STRENGTHENS. ANOTHER WEAK SYSTEM WILL PASS N OF THE REGION MON WITH VFR CIGS ACROSS THE REGION AND POSSIBLY A SPRINKLE OR TWO ACROSS DEL NORTE COUNTY. && .MARINE...BUOYS REPORTING SEAS 7-9FT AT 13-15SEC THIS AFTERNOON AS SWELL SLOWLY SUBSIDES. A REINFORCING NW SWELL WILL MOVE INTO THE WATERS THIS EVENING RESULTING IN SEAS RISING TO 8-10 FT OVERNIGHT. THIS WILL RESULT IN MARGINAL ADVISORY LEVEL SEAS ACROSS PZZ470...BUT WITH HIGHEST SEAS CONFINED TO WRN PORTIONS OF THE ZONE...ELECTED NOT TO HOIST A SCA ATTM. LONG PERIOD SLY SWELL CONTINUES TO MOVE THROUGH THE WATERS...BUT IS MUCH LOWER THAN MODEL FCST. HIGHEST OBS AROUND 2 FT ALTHOUGH SWAN CONTINUES TO FCST 4FT...SO KEPT 2FT MAX WITH THIS SWELL. NLYS WILL RISE TUE AS THE PRES GRADIENT TIGHTENS IN RESPONSE TO A DEVELOPING THERMAL TROUGH. THIS TROUGH WILL SHIFT OFFSHORE WED ALLOWING WINDS AND SHORT PERIOD SEAS TO EASE. LIGHT WINDS AND LOW SEAS WILL PREVAIL FOR THE LATTER HALF OF THE WEEK BEFORE NORTHERLIES RISE AGAIN HEADING INTO THE WEEKEND. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 27, 4:35 AM PDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 435 AM PDT SUN APR 27 2014 CAZ001>004-076-281145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 435 AM PDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:10 PM PDT | Small Craft Advisory | EKA | 12 hr |
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.